Table of Contents Author Guidelines Submit a Manuscript
Abstract and Applied Analysis
Volume 2014, Article ID 490165, 6 pages
http://dx.doi.org/10.1155/2014/490165
Research Article

Symmetries, Associated First Integrals, and Double Reduction of Difference Equations

School of Mathematics, University of the Witwatersrand, Private Bag 3, Johannesburg 2050, South Africa

Received 11 April 2014; Accepted 16 July 2014; Published 23 July 2014

Academic Editor: Igor Leite Freire

Copyright © 2014 L. Ndlovu et al. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Linked References

  1. G. W. Bluman and S. Kumei, Symmetries and Differential Equations, vol. 81 of Applied Mathematical Sciences, Springer, New York, NY, USA, 1989. View at Publisher · View at Google Scholar · View at MathSciNet
  2. P. J. Olver, Applications of Lie Groups to Differential Equations, vol. 107 of Graduate Texts in Mathematics, Springer, New York, NY, USA, Second edition, 1993. View at Publisher · View at Google Scholar · View at MathSciNet
  3. H. Stephani, Differential Equations: Their Solutions Using Symmetries, Cambridge University Press, Cambridge, Mass, USA, 1989. View at MathSciNet
  4. G. W. Bluman, A. F. Cheviakov, and S. C. Anco, Applications of Symmetry Methods to Partial Differential Equations, vol. 168 of Applied Mathematical Sciences, Springer, New York, NY, USA, 2010. View at Publisher · View at Google Scholar · View at MathSciNet
  5. E. Noether, “Invariante variationsprobleme,” Mathematisch-Physikalische Klasse, vol. 2, pp. 235–257, 1918. View at Google Scholar
  6. A. H. Kara and F. M. Mahomed, “Relationship between symmetries and conservation laws,” International Journal of Theoretical Physics, vol. 39, no. 1, pp. 23–40, 2000. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  7. A. H. Kara and F. M. Mahomed, “A basis of conservation laws for partial differential equations,” Journal of Nonlinear Mathematical Physics, vol. 9, supplement 2, pp. 60–72, 2002. View at Publisher · View at Google Scholar · View at MathSciNet
  8. W. Sarlet and F. Cantrijn, “Generalizations of Noether's theorem in classical mechanics,” SIAM Review, vol. 23, no. 4, pp. 467–494, 1981. View at Publisher · View at Google Scholar · View at MathSciNet
  9. A. Biswas, P. Masemola, R. Morris, and A. H. Kara, “On the invariances, conservation laws, and conserved quantities of the damped-driven nonlinear Schrödinger equation,” Canadian Journal of Physics, vol. 90, no. 2, pp. 199–206, 2012. View at Publisher · View at Google Scholar · View at Scopus
  10. R. Morris, A. H. Kara, A. Chowdhury, and A. Biswas, “Soliton solutions, conservation laws, and reductions of certain classes of nonlinearwave equations,” Zeitschrift fur Naturforschung Section A, vol. 67, no. 10-11, pp. 613–620, 2012. View at Publisher · View at Google Scholar · View at Scopus
  11. P. E. Hydon, “Symmetries and first integrals of ordinary difference equations,” Proceedings of the Royal Society A, vol. 456, no. 2004, pp. 2835–2855, 2000. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  12. O. G. Rasin and P. E. Hydon, “Conservation laws of discrete Korteweg-de Vries equation,” SIGMA, vol. 1, pp. 1–6, 2005. View at Publisher · View at Google Scholar · View at MathSciNet
  13. D. Levi, L. Vinet, and P. Winternitz, “Lie group formalism for difference equations,” Journal of Physics. A. Mathematical and General, vol. 30, no. 2, pp. 633–649, 1997. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  14. D. Levi and P. Winternitz, “Symmetrie s of discrete dynamical systems,” Tech. Rep. CRM-2312, Centre de recherches mathematiques, Universite de Montreal, 1995. View at Google Scholar
  15. G. R. W. Quispel and R. Sahadevan, “Lie symmetries and the integration of difference equations,” Physics Letters A, vol. 184, no. 1, pp. 64–70, 1993. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  16. P. Tempesta, “Integrable maps from Galois differential algebras, Borel transforms and number sequences,” Journal of Differential Equations, vol. 255, no. 10, pp. 2981–2995, 2013. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  17. P. E. Hydon and E. L. Mansfield, “A variational complex for difference equations,” Foundations of Computational Mathematics, vol. 4, no. 2, pp. 187–217, 2004. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus